Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 18, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 13, 2020, 4:05 AM EDT for Alger County, Michigan. It took effect at Sep 13, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2020, 4:05 AM EDT (08:05 UTC)
- In effect from
- Sep 13, 2020, 8:00 AM EDT
- Expired
- Sep 13, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
281 WHUS43 KMQT 130805 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 405 AM EDT Sun Sep 13 2020 MIZ006-140000- /O.NEW.KMQT.BH.S.0018.200913T1200Z-200914T0000Z/ Alger- 405 AM EDT Sun Sep 13 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Alger County. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Alger County: The Au Train River mouth at Au Train, the exposed regions of Grand Marais Harbor, and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 13, 1:30 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 13, 1:30 AM EDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Marquette MI 130 AM EDT Sun Sep 13 2020 .SHORT TERM...(This evening through Sunday) Issued at 323 PM EDT SAT SEP 12 2020 Rain showers spread over the region this morning as the mid-level low slowly progressed into the eastern Dakotas and into Minnesota. As this isentropicly forced area of rain lifted through the region, radar estimates of upwards of 0.5" has fallen across the region. The famed Bird Street's observer recorded 0.64" as of noon. Along the western edge of the precip, the showers have scattered out, resulting in more spotty radar coverage beginning in the later morning hours. Owing to the cloud cover and moist airmass, highs across the region haven't changed much through the day. Widespread mid-upper 50s have largely been realized. As this feature lifts through the region this afternoon and evening, scattered showers will continue to be possible across the region. Tonight, a the cold front associated with a mid-level low passing through northern Manitoba will swing in from the west. As this cold front and mid-level low over the Central Plains interact, jet streak development over Lake Michigan/Lower Michigan at 300mb should help dynamically enable some cyclogenesis and additional showers to develop along the cold frontal boundary. Some convective forcings may enable a few rumbles of thunder, but kept it out of the forecast owning to the low probability. Overnight lows should bottom out in the 50s. Expect rain showers to continue through at least the morning hours in the east. Height rises and an incoming dryer airmass should allow for skies to clear out by early afternoon. Overall, yoopers should expect a nice early fall day, with highs climbing into the mid-upper 60s. By Lake Superior, temperatures should stay in the low 60s. .LONG TERM...(Sunday night through Saturday) Issued at 329 PM EDT SAT SEP 12 2020 Models suggest that a mainly zonal pattern will develop across the northern CONUS through the first part of next week. A building ridge over western Canada will eventually induce downstream troughing toward the northeast CONUS later in the week. Temperatures will be near seasonal averages for the first half of the week with highs in the 60s to lower 70s, then trend cooler toward the end of the week, in the 50s to lower 60s. Sun night and Monday, Dry conditions will dominate as sfc high pressure builds over the area in a confluent flow aloft ahead of a broad mid-level ridge centered over the Rockies. Under clear skies, expect min temps Sun night to drop as low as the mid 30s over the western interior, closer to the sfc ridge axis, while lower to mid 40s readings will be more common elsewhere. Under developing lake breezes, highs Saturday will generally be in the lower to mid 60s, coolest near the Lake Superior shoreline central and east. Tue-Wed, a shortwave and associated sfc low is expected to move eastward through ND and northern MN then into northern Ontario late Mon night into Tue. Increasing 850 mb theta-e advection at the nose of a developing 50-60 kt LLJ will support an area of shra/tsra. However, models continue to trend farther north with the bulk of the shra/tsra which should remain along and north of the 850 mb warm front and generally north of Lake Superior. Despite the presence of the strong LLJ with wsw 850 mb winds into the 50-60 knot range, increasing stability may reduce the potential for high winds or high end gales. Minimal gales may still be possible over higher platforms of Lake Superior Mon night into Tue. Breezy to windy conditions are also expected on Tue with highs ranging from the upper 60s to mid 70s. Strongest southwest winds will be over downsloping locations along Lake Superior where gusts over 40 mph could be possible late Mon night into Tue. The low will likely drag a weak trough or cold front through the area Tue night into early Wed with another potential for isold shra/tsra, mainly over the east. Thu-Sat, the ECMWF/ECENS continues to remain more aggressive with the pattern amplification and troughing into the area compared to the GFS and many GEFS members. While wither scenario would bring cooler air back into the area by the end of the week, the 12Z ECMWF model shows reinforcing shortwaves moving through the area which sustains the colder airmass and perhaps some isolated lake effect rain shower over the region into the weekend. The GFS looks cooler on Thu but then generally shows warming in a return southerly flow by Fri/Sat. Given model uncertainty, will utilize blended guidance for temps and pops in forecast. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 128 AM EDT SUN SEP 13 2020 LIFR/IFR ceilings are to continue at all three TAF sites for the remainder of the night. Showers and fog will also bring reduced VIS at times. A cold front will sweep through the area around daybreak bringing drier air into the area. This should start a trend toward MVFR conditions and eventually VFR by late morning. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 323 PM EDT SAT SEP 12 2020 A low pressure lift through the region today into tonight will continue to bring Lake Superior a chance of rain and patchy fog. Some fog could be dense in areas and quickly change over short distances. A cold front will help lift out this low tonight, and aside from some afternoon and early evening gusty winds near 20kts in the far eastern edge of Lake Superior, winds should generally be 15kts or less. Tomorrow after the cold front moves through, NW winds of 20-25kts will set up across the eastern portions of the lake; winds should return to 15kts or less overnight Sunday into Monday. Monday night, with the approach of the next system, tightening pressure gradient will result in increasing southerly winds in the east, spreading across the lake through the day Tuesday. Gusts approaching 30kts are expected, and some gale force gusts will be possible, especially for higher platforms. Winds are expected to return to 15kts or less during the day on Wednesday. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JP LONG TERM...Voss AVIATION...RJT MARINE...JP
Hazardous weather outlook, Sep 12, 4:01 PM EDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 401 PM EDT Sat Sep 12 2020 MIZ001>007-009>014-084-085-132015- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 401 PM EDT Sat Sep 12 2020 /301 PM CDT Sat Sep 12 2020/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-132015- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 401 PM EDT Sat Sep 12 2020 /301 PM CDT Sat Sep 12 2020/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday South to southwest gale gusts to 35 knots are possible late Monday night into Tuesday, especially over the east half of Lake Superior. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-132015- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 401 PM EDT Sat Sep 12 2020 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Voss
In the hours before
Local storm report, Sep 12, 10:26 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1026 PM EDT SAT SEP 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HEAVY RAIN GARDEN 45.78N 86.55W
09/12/2020 M1.08 INCH DELTA MI PUBLIC
STORM TOTAL RAINFALL THROUGH 10:12 P.M. EDT
IN GARDEN. REPORT VIA SOCIAL MEDIA.
OBSERVATION RECORDED BY A WEATHER STATION.
&&
JSSLocal storm report, Sep 12, 10:28 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1028 PM EDT SAT SEP 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HEAVY RAIN PELKIE 46.81N 88.64W
09/12/2020 M1.21 INCH BARAGA MI PUBLIC
OBSERVED 1.21 INCHES OF RAINFALL SINCE LAST
NIGHT IN PELKIE THROUGH 10:10 P.M. EDT.
REPORT VIA SOCIAL MEDIA. OBSERVED VIA HOME
WEATHER STATION.
&&
JSSLocal storm report, Sep 12, 10:30 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1030 PM EDT SAT SEP 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HEAVY RAIN 1 NNW RANDVILLE 46.00N 88.06W
09/12/2020 M1.28 INCH DICKINSON MI MESONET
MESONET STATION RANM4 1 NNW RANDVILLE.
1005 PM HEAVY RAIN MENOMINEE 45.12N 87.62W
09/12/2020 M1.14 INCH MENOMINEE MI AWOS
AWOS STATION KMNM MENOMINEE AIRPORT.
1012 PM HEAVY RAIN 1 WNW LA BRANCHE 45.88N 87.49W
09/12/2020 M1.12 INCH MENOMINEE MI MESONET
MESONET STATION LBRM4 1 WNW LA BRANCHE.
1019 PM HEAVY RAIN 2 NNW NORWAY 45.81N 87.92W
09/12/2020 M1.02 INCH DICKINSON MI MESONET
MESONET STATION EW2513 NORWAY.
1003 PM HEAVY RAIN 2 SE RAPID RIVER 45.90N 86.93W
09/12/2020 M1.02 INCH DELTA MI MESONET
MESONET STATION STOM4 2 SE RAPID RIVER.
1015 PM HEAVY RAIN 2 E PEAVY FALLS DAM 46.00N 88.16W
09/12/2020 M1.00 INCH IRON MI MESONET
MESONET STATION DW8757 PEAVY FALLS.
&&
JSSLocal storm report, Sep 12, 10:34 PM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
1034 PM EDT SAT SEP 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HEAVY RAIN 1 NNW RANDVILLE 46.00N 88.06W
09/12/2020 M1.28 INCH DICKINSON MI MESONET
MESONET STATION RANM4 1 NNW RANDVILLE.
1010 PM HEAVY RAIN PELKIE 46.81N 88.64W
09/12/2020 M1.21 INCH BARAGA MI PUBLIC
OBSERVED 1.21 INCHES OF RAINFALL SINCE LAST
NIGHT IN PELKIE THROUGH 10:10 P.M. EDT.
REPORT VIA SOCIAL MEDIA. OBSERVED VIA HOME
WEATHER STATION.
1005 PM HEAVY RAIN MENOMINEE 45.12N 87.62W
09/12/2020 M1.14 INCH MENOMINEE MI AWOS
AWOS STATION KMNM MENOMINEE AIRPORT.
1012 PM HEAVY RAIN 1 WNW LA BRANCHE 45.88N 87.49W
09/12/2020 M1.12 INCH MENOMINEE MI MESONET
MESONET STATION LBRM4 1 WNW LA BRANCHE.
1012 PM HEAVY RAIN GARDEN 45.78N 86.55W
09/12/2020 M1.08 INCH DELTA MI PUBLIC
STORM TOTAL RAINFALL THROUGH 10:12 P.M. EDT
IN GARDEN. REPORT VIA SOCIAL MEDIA.
OBSERVATION RECORDED BY A WEATHER STATION.
0643 PM HEAVY RAIN MENOMINEE 45.12N 87.62W
09/12/2020 M1.03 INCH MENOMINEE MI AWOS
AWOS STATION KMNM MENOMINEE AIRPORT.
1019 PM HEAVY RAIN 2 NNW NORWAY 45.81N 87.92W
09/12/2020 M1.02 INCH DICKINSON MI MESONET
MESONET STATION EW2513 NORWAY.
1003 PM HEAVY RAIN 2 SE RAPID RIVER 45.90N 86.93W
09/12/2020 M1.02 INCH DELTA MI MESONET
MESONET STATION STOM4 2 SE RAPID RIVER.
1015 PM HEAVY RAIN 2 E PEAVY FALLS DAM 46.00N 88.16W
09/12/2020 M1.00 INCH IRON MI MESONET
MESONET STATION DW8757 PEAVY FALLS.
0800 PM HEAVY RAIN NORWAY 45.78N 87.90W
09/12/2020 M1.00 INCH DICKINSON MI CO-OP OBSERVER
24-HOUR RAINFALL TOTAL IS 1.00 INCH IN
NORWAY. RAIN CONTINUES TO FALL IN NORWAY
/ZNOM4/ AT 8:00 P.M. OBSERVATION.
&&
JSSThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:21 PM EDT | Frost Advisory | MQT | Baraga, Gogebic, Houghton, Iron, Ontonagon | 18 hr |
Nearby
Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.